Fosamax for bones

Common Questions and Answers about Fosamax for bones

fosamax

Hi Sally. I've been on fosamax for a year. Started TX in December. So far I've had no problem with it other than a bit of dizziness before I eat. (You have to take it on an empty stomach, can't eat for half an hour and can't lie down for several hours after taking it.
Does anyone know any adverse effect with Fosamax, a medication for treating osteoporois or brittle bones? My regular doc (who knows I have HCV) prescribed it to me. I know that the liver processes all drugs and reading the side effects is scaring me. I have stage 2 fibrosis and failed the traditional interferon/ribavirin treatment already.
There are FDA warnings concerning Fosamax, Actonel, Boniva etc. Most doctors are now told to recommend usage for two years or less - I spoke to my gynecologist about it - he was aware and in agreement about the new concerns. You see, it takes years for drugs to be on the market before the damage can be evaluated. Now my endocrinologist says I am in more danger of a fracture. (5% chance) Well, to me that means I have a 95% chance of not having a fracture.
I took Fosamax two times and I was sick for a month. I had the worst upper GI problems - terrible burning sensation - had to sleep upright, eating was a problem. As for the new information on bone breaking, my doctor keeps telling me that it's not true with short term use. If you decide to take it, make sure you have an end date. For example, take if for a year or two, not the rest of your life. My osteo is as bad as yours.
In fact, it is recommended that Fosamax be held for osteoporosis, not osteopenia. 4) Fosamax is generally safe in those with elevated liver enzymes. 5) No question here. 6) Yes, thyroid or autoimmune disorders may lead to decreased bone density. 7) Bone loss naturally occurs as menopause progresses. This is unrelated to the amount of exercise one receives. 8) Pale, or clay-colored stools, can be indicative of biliary duct obstruction. An abdominal ultrasound may help.
My wifes orthodontist recommended a consultation with a periodontist prior to him starting the procedure for braces. My wife is a 65 year old in good health who has taken FOSAMAX for 5 1/2 years. She wants to get her teeth straightened. The periodontist has recommended a procedure to reinforce the gums prior to the braces. This has added an additional 6K to the price and about 3 months to the total time to straighten the teeth.
Has anyone heard or have proof that Fosamax (for treating Osteoporosis? causes an elevated liver function, liver disease or hepatitis?
Anyone hear the All Things Considered piece on how Fosamax became a bestseller for bone density? A great story, and a cautionary tale of our current pharmaceutical industry and their voracious hunger to sell meds.
I phoned the endocrinologist, who thinks I may have had acute hepatitis, and she is also happy for me to stop taking the Fosamax. I'm due for another blood test in another month - so the saga drags on..
Yes, long term usage more than 5 years with fosamax is not recommended for these reasons. Fosamax may also be associated with GI side effects which could further complicate the reflux. Though a break is recommended at this time it is best advised to discuss this with your treating doctor before taking the decision. Hope this information is helpful. Take care!
If your gyn onc feels it is reasonable for you to try estrogen replacement, you should consider it. Other options for the treatment of bone loss include bisphosphonates (such as alendronate (fosamax)), calcitonin (miacalcin), or Raloxifene (evista). I do not know if these other agents will relieve bone pain but they are definitely associated with the improvement of osteoporosis and the prevention of progressive bone loss.
If you have osteoporosis, I think it is best to take the medication prescribed by your doctor. Supplements and herbal remedies are not approved by the FDA. I have not seen any studies to indicate that this is an effective alternative. While this may be beneficial, I would think the treatment plan would be the one your doctor prescribes.
The only way it was determined for my was by my biopsy but there may be other tests that will let them know. I take 600 ml calcium + D everyday for my bones plus a medicine for my bones. The most pain I felt from the AIH was in the upper body, my arms locked up on me & I couldn't put on my clothes alone which helped them also figure out what was going on.
i've been taking fosamax for probably longer than 5 yrs..now i have an infection from 2 bad teeth and need 2 extractions. but i haven't taken fosamax for 1 1/2 months. i have an antibiotic but i need the extractions what would be advised?
My Dr put me on 100,000 units of Vitamin D for 6 weeks,then lowered it to 50,000 a week and started the Fosamax.The Fosamax should eventually help strengthen your bones and aid in the healing process of your surgery which was major.High doses of Vitamin D can cause side effects such as muscle pain,constipation etc. Fosamax can cause pains also which could affect your back as you have to stand or sit up for at least a half hour after taking it.The good news is its only once a week!
My doctor prescribed Fosamax for me....and of couse Calcium plus Vitamin D......Is anyone on this medication?........How long have they been on it, and does it work?.....Must you be on it for the rest of your life?.....Menopause is bad enough, without this happening, too.
I have heard bad stuff about Actonel/Fosamax products as well that they make your bones more dense but brittle...how can that be good for your bones if they are brittle?
I have been living with Lupus for 14 years, And I have benn taking all of the meds as the doctore give me. Now I have Thinning of the bone, Osteoporosis, From taking Pednison, Now My bone break. My wrist my Teeth has had to be pulled, my humilyis bone broken and now Avascul Necrosis of the hip, And no one wants to ad mitt that the fosamax has caused this in my body. What can I do? They all say's My Lups is the reason.
I do have osteoporosis and my Dr. has had me on 70 mg of Fosamax for 5 years now. Back in 09 I took a fall and broke my left Femur bone. I had to have a total hip replacement. All went well until about six months after the surgery. I had to have shots of cortizone every 4-6 because of the nagging pain in my bursa area. Okay, so my Dr. doesnt want to give me anymore injections because he says it can work against the Fosamax and thin the bones even more.
No I am not, I am only on tapazole, don't have a problem with bones yet, I am going to have surgery on feb 6
My endocrinologist has prescribed Forteo despite both our concerns that this drug is not recommended for anyone who has had radiation to bones. Of course, my ribs and chest area were radiated in 1995. I would appreciate an opinion as to whether this is an acceptable risk given the possible severe consequences of untreated osteoporosis, or if there are other treatment options available.
Recently, I met with a new ENT who suggested high dose bisphosphonate therapy and referred me to an endocrinologist for this. I have read reports online that 40 mg/day Fosamax, or Reclast infusions have helped people with fibrous dysplasia in the skull and headaches. Can you comment on this therapy at all?
in 2009 my numbers had worsened by 5%, even with Boniva, then Fosamax. I have many of the symptoms of hyperparathyroid, most notably new dx of A-Fib in the last year. What should I do? Should I be concerned?
I am sure this is the cause of the damage to my bones. I am getting Botox injections for hip pain related to the DDD/DJD. Will that do any damage? Results L1-4 T scour of -2.6 indicating osteoporosis Left hip T score of 2.8 indicating osteoporosis Right hip T score of 3.1 indicating osteoporosis I was on a viatmin D regime but developed headaches and I asked to be taken off of them. My current vit d levels are up to what they should be. 5.1 I think. My doctor recommends Oscal.
Hello - I have the following test results 11/17/10 THYROPEROXIDASE ANTIBODY 711.7 IU/ml TSH levels: 5/9/2007 1.97 7/17/2008 3.37 9/20/2010 5.83 11/3/2010 7.18 Free T4 levels: 9/20/2010 1.07 11/3/2010 0.97 Glucose fasting: 6/27/2006 83 5/9/2007 100 7/17/2008 96 9/20/2010 93 ALT, SERUM: 5/9/2007 20 9/20/2010 18 Electrolytes, Serum done 9/20/10: SODIUM 143 135 - 145 MEQ/L POTASSIUM 4.5 3.5 - 5.
From what I have read, if bone loss is already occurring, then taking thyroid medication will have the effect of increasing the rate of bone loss, due to the effect of the thyroid meds on metabolism. However, the best approach is to preclude the conditions for osteo, as you are doing, not to restrict thyroid meds that are also needed. By the way, if you will post your thyroid test results and reference ranges, members will be glad to assess and comment.
I have smiliar history with bc as you. I have been taking Arimidex for almost 3 years and was prescribed Alendronate (Fosamax) once weekly to prevent osteoporosis. There are other bisphophosonates (sp?) that your Onc can prescribe.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case. Kevin, M.D.
I went for osteoprosis test my age is 57 yrs male and results were: Femur: The DEXA scan of the Femur reveals a T-score of OSTEOPOROSIS. SPINE: The DEXA scan of the Lumbar spine reveals a T- score suggestive of OSTEOPENIA.
I have taken fosamax and actonel and have had stomach problems and aching bones. My doctor is thinking about the yearly injection of reclast. How safe is it and will I have more problems with my bones aching - I can't sleep at night a lot from the pain. This discussion is related to <a href='/posts/show/868004'>Atrial Fibulation / Multi-Infarct Dimentia</a>.
MedHelp Health Answers